MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 3MM X 6CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 3MM X 6CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0035423060
Medical Device Problem Codes Fracture (1260); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Intracranial Hemorrhage (1891); Obstruction/Occlusion (2422); Foreign Body In Patient (2687); Thrombosis/Thrombus (4440)
Date of Event 06/27/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that stent (atlas) was used to assist the coil embolization under parallel technique (acoma unruptured aneurysm sized 5.6x2.9mm).The operator deployed the stent first at anterior cerebral artery (aca) in same side and then inserted the subject coil through the pre-located embolization microcatheter for framing.During inserting.The tip of microcatheter migrated out of aneurysm lumen, so the operator tried to adjust it to deliver it back.However, during this procedure, the subject coil got stretched and fractured.The operator tried to handle this fractured subject coil, and this caused the deployed stent migrated and part of the stent proximal part migrated into lumen of aneurysm.The operator tried to deliver a guidewire to reach distal of the stent but failed, therefore, tirofiban was administered and thrombolysis was tried for the acute occlusion at anterior cerebral artery (aca) on the same side.While performing digital subtraction angiography (dsa) again, the aneurysm was found ruptured and led to the intracranial hemorrhage.It was hard to determine if the aneurysm/vessel was ruptured by the stent.The operator finished the procedure, and the patient was transferred to another hospital for further treatment.While transferring, the patient's pupils had been dilated and sever vasospasm was reported.The patient¿s family made the decision to take the patient home without further treatment and the patient died at home.The relationship between the subject coil device and adverse event death of the patient is unknown at this time.No other information was provided.
 
Additional Manufacturer Narrative
Due to the automated mes (manufacturing execution system) system there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device was not available; therefore, a visual inspection as well as a functional evaluation could not be performed.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Per the event description, the microcatheter moved during delivery of the target coil and during adjustment the coil stretched and fractured.However as the device has not been returned, this cannot be confirmed.There were no anomalies noted to the device prior to use and it appears to have been prepared per the dfu.While there are a number of potential causes for the reported issues, because a review of available information failed to identify a definitive cause and the device was not returned for analysis, an assignable cause of undeterminable was assigned to this complaint.
 
Event or Problem Description
It was reported that stent (atlas) was used to assist the coil embolization under parallel technique (acoma unruptured aneurysm sized 5.6*2.9mm).The operator deployed the stent first at anterior cerebral artery (aca) in same side and then inserted the subject coil through the pre-located embolization microcatheter for framing.During inserting.The tip of microcatheter migrated out of aneurysm lumen, so the operator tried to adjust it to deliver it back.However, during this procedure, the subject coil got stretched and fractured.The operator tried to handle this fractured subject coil, and this caused the deployed stent migrated and part of the stent proximal part migrated into lumen of aneurysm.The operator tried to deliver a guidewire to reach distal of the stent but failed, therefore, tirofiban was administered and thrombolysis was tried for the acute occlusion at anterior cerebral artery (aca) on the same side.While performing digital subtraction angiography (dsa) again, the aneurysm was found ruptured and led to the intracranial hemorrhage.It was hard to determine if the aneurysm/vessel was ruptured by the stent.The operator finished the procedure, and the patient was transferred to another hospital for further treatment.While transferring, the patient's pupils had been dilated and sever vasospasm was reported.The patient¿s family made the decision to take the patient home without further treatment and the patient died at home.The relationship between the subject coil device and adverse event death of the patient is unknown at this time.No other information was provided.Updated: during inserting the tip of microcatheter migrated out of aneurysm lumen, so the operator tried to adjust it to deliver it back.However during this procedure the subject coil got stretched.The operator tried to use guidewire to catch part of the subject coil out and when doing dsa again, acute thrombosis was found at aca.Continued to use microcatheter to do thrombolytic but it was ineffective and hemorrhage was found with the aneurysm.Since the surgery lasted long and risk became higher, the operator decided to finish the procedure.The relationship between subject device and adverse events is unknown at this time.No other information was provided.
 
Additional Manufacturer Narrative
A2 age at time of event: updated from 71 to 61.B1 adverse event/product problem- corrected- no 'product problem.' b2 outcomes attributed to ae: corrected - no 'death', and no' hospitalization-initial or prolonged.' b5 executive summary: updated.D4 gtin: corrected to (b)(4).G4 pma/510(k) ¿ corrected to k120850.F10/h6 device code grid - corrected from 'fracture' to 'adverse event without identified device or use problem.' f10/h6 clinical signs code grid- corrected - no 'foreign body in patient' added : thrombosis/ thrombus, intracranial hemorrhage.F10/h6 health impact code grid: corrected - no 'medication required' - no 'dearth.' added: 'unexpected medical intervention.' due to the automated mes (manufacturing execution system) system there are controls in the manufacturing process to ensure the product met specifications upon release.The subject guidewire device is not available; therefore, a visual inspection as well as a functional evaluation could not be performed.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Per the event description, the microcatheter moved during delivery of the subject coil and during adjustment the subject coil was stretched.However, as the subject coil device has not been returned, this cannot be confirmed.There were no anomalies noted to the subject coil device prior to use and it appears to have been prepared per the dfu.While there are a number of potential causes for the reported issues, because a review of available information failed to identify a definitive cause and the subject coil device was not returned for analysis, an assignable cause of undeterminable was assigned to this complaint.

Brand Name
TARGET 360 ULTRA 3MM X 6CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key20129936
Report Number3008881809-2024-00399
Device Sequence Number3187385
Product Code HCG
UDI-Device Identifier04546540675880
UDI-Public(01)04546540675880(17)270114(10)24704181
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K120850
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberM0035423060
Device Lot Number24704181
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/13/2024
Supplement Date Received by Manufacturer10/24/2024
Initial Report FDA Received Date09/03/2024
Supplement Report FDA Received Date11/18/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER (UNKNOWN MANUFACTURER); SYNCHRO2 GUIDEWIRE (STRYKER)
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Death; Other;
Patient Age61 YR
Patient SexMale
Patient RaceAsian